Artinian rings characterized by direct sums of CS modules

Er N. F.

COMMUNICATIONS IN ALGEBRA, vol.32, no.12, pp.4821-4833, 2004 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 32 Issue: 12
  • Publication Date: 2004
  • Doi Number: 10.1081/agb-200039290
  • Page Numbers: pp.4821-4833


In this note, we show that the following are equivalent for a ring R for which the socle or the injective hull of R-R is finitely generated: (i) The direct sum of any two CS right R-modules is again CS; (ii) R is right Artinian and every uniform right R-module has composition length at most two. Next we give partial answers to a question of Huynh whether a right countably Sigma-CS ring which either is semilocal or has finite Goldie dimension is right Sigma-CS. We give characterizations, in terms of radicals, of when such rings are right Sigma-CS. In particular, for the semilocal case, Huynh's question is reduced to whether rad(Z(2)(R-R)) is Sigma-CS or Noetherian, where Z(2)(R-R) is the second singular right ideal of R. Our results yield new characterizations of QF-rings.